Jan 11, 2009
good day doctor,
i am currently on atripla and ziagen. most of the times i would have severe nightmares and really vivid dreams. also most of the time i wake up in sweats catching my self from having really bad dreams. now, i know that this is because of the meds... but my question is, does having too much severe nightmares safe? or is it just part of the whole experience dealing with taking this meds?
| Response from Dr. Henry
The dream abnormalities due to efavirenz usually diminish over the first 2-4 weeks. They generally are benigh though can cause lost of sleep and fatigue if persistent. Efavirenz can also occasionally worsen depression which can be serious . If persistent and having an impact on quality of life then a switch off efavirenz to an alternative drug (such as raltegravir, a boosted PI, or nevirapine) is worth consideration. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute And Possible HIV Exposure
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Groin Pain After Barebacking Worried I Have HIV
- Penis Discharge After Eating Sperm Worried I Have HIV
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
- Vomiting After Rimming Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.